Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 7:06 PM EDT for 4 counties in Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 8, 2012, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 50 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:15 PM EDT | TSTM WND DMG | 1 Sw Mckee, KY | ONE TREE DOWN ON HWY 89 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS53 KJKL 082306 SVRJKL KYC065-109-129-189-082330- /O.NEW.KJKL.SV.W.0154.120708T2306Z-120708T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 706 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY... NORTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY... WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY... NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 730 PM EDT * AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WANETA...OR NEAR MCKEE... AND MOVING EAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOXTOWN...MACEDONIA...SAND SPRINGS AND GRAY HAWK AROUND 715 PM EDT. PRIVETT AROUND 720 PM EDT. LAKES...WIND CAVE...TURKEY FOOT AND NEW ZION AROUND 725 PM EDT. ARVEL...OLD ORCHARD...EARNESTVILLE AND WILD DOG AROUND 730 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SAND SPRINGS AND NEW ZION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3768 8371 3739 8364 3736 8412 3749 8417 TIME...MOT...LOC 2306Z 251DEG 14KT 3747 8401 WIND...HAIL 60MPH 0.88IN $$ JACOBSON
2 follow-up statements
587 WWUS53 KJKL 082319 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT SUN JUL 8 2012 KYC065-109-129-189-082330- /O.CON.KJKL.SV.W.0154.000000T0000Z-120708T2330Z/ JACKSON KY-OWSLEY KY-LEE KY-ESTILL KY- 719 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ESTILL...WESTERN LEE...NORTHWESTERN OWSLEY AND NORTHERN JACKSON COUNTIES UNTIL 730 PM EDT... AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARVEL...OR 9 MILES SOUTHWEST OF BEATTYVILLE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... CRESSMONT...DELVINTA AND VINCENT AROUND 725 PM EDT. HEIDELBERG...CARYTON...YELLOW ROCK AND BELLE POINT AROUND 730 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3737 8409 3748 8414 3768 8371 3746 8366 TIME...MOT...LOC 2319Z 243DEG 17KT 3753 8385 WIND...HAIL 60MPH 0.75IN $$ JJ
178 WWUS53 KJKL 082332 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 732 PM EDT SUN JUL 8 2012 KYC065-109-129-189-082343- /O.EXP.KJKL.SV.W.0154.000000T0000Z-120708T2330Z/ JACKSON KY-OWSLEY KY-LEE KY-ESTILL KY- 732 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESTILL...WESTERN LEE...NORTHWESTERN OWSLEY AND NORTHERN JACKSON COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3737 8409 3748 8414 3768 8371 3746 8366 TIME...MOT...LOC 2319Z 243DEG 17KT 3753 8385 $$ JACOBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:31 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 8, 4:31 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 431 PM EDT SUN JUL 8 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 248 PM EDT SUN JUL 8 2012 A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH. FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR LOCALIZED...SHORT FUSED HYDRO ISSUES. TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 431 PM EDT SUN JUL 8 2012 A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK. WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER... WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN CHANCE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 127 PM EDT SUN JUL 8 2012 VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THE FIRST FEW HOURS OF THE PERIOD. HOWEVER...TSTMS ARE BEGINNING TO DEVELOP OVER CNTRL KY AND EXPECT ACTIVITY TO BEGIN TO IMPACT TERMINALS OF ERN KY BY 20-21Z. OUTSIDE OF ANY STORMS...CIGS LOOK TO REMAIN VFR THROUGH 00Z. CIGS ARE EXPECTED TO DROP INTO MVFR WITH VSBYS POSSIBLY DROPPING INTO IFR OR WORSE IN AND AROUND ANY OF THE HEAVIER DOWNPOURS. WINDS WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD AS ANY STORMS THROUGH 12Z WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 30 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...MB LONG TERM....HAL AVIATION...MB
Hazardous weather outlook, Jul 8, 3:36 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT SUN JUL 8 2012 KYZ044-050>052-058>060-068-069-104-106>114-119-120-092245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 336 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND INTO TONIGHT. KYZ079-080-083>088-115>118-092245- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 336 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND INTO TONIGHT. MB
In the hours before
Special weather statement, Jul 8, 5:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 559 PM EDT SUN JUL 8 2012 KYZ052-059-060-106-108-082230- MENIFEE-POWELL-ROWAN-MORGAN-WOLFE- 559 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT SUNDAY EVENING... MENIFEE... WESTERN MORGAN... SOUTHEASTERN POWELL... EXTREME SOUTH CENTRAL ROWAN AND NORTHERN WOLFE. AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED RIVER GORGE...OR 7 MILES SOUTH OF FRENCHBURG...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARIBA AROUND 605 PM EDT...POMEROYTON AROUND 610 PM EDT...WELLINGTON AROUND 615 PM EDT...ARTVILLE AROUND 620 PM EDT...OMER AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
Special weather statement, Jul 8, 6:08 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT SUN JUL 8 2012 KYZ044-050>052-058>060-108-111-082245- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ESTILL-FLEMING-WOLFE-LEE- 608 PM EDT SUN JUL 8 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT SUNDAY EVENING... WESTERN MENIFEE... MONTGOMERY... POWELL... EXTREME WEST CENTRAL ROWAN... EXTREME WEST CENTRAL WOLFE... EXTREME NORTH CENTRAL LEE... BATH... NORTHERN ESTILL AND FLEMING. AT 608 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF FAIRVIEW TO WISEMAN CROSSING STATION...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF FLEMINGSBURG TO IRVINE...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 615 PM EDT...WALTERSVILLE AROUND 620 PM EDT...COWAN AROUND 625 PM EDT...PITTS AROUND 630 PM EDT...ELIZAVILLE AROUND 635 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JJ
Special weather statement, Jul 8, 6:14 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT SUN JUL 8 2012 KYZ109-110-082300- MAGOFFIN-FLOYD- 614 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 PM EDT SUNDAY EVENING... SOUTHEASTERN MAGOFFIN AND CENTRAL FLOYD. AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVID...OR 8 MILES SOUTHWEST OF PRESTONSBURG...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DOTSON AROUND 620 PM EDT...BLUE RIVER AROUND 625 PM EDT...DOCK AROUND 635 PM EDT... PRESTONSBURG AROUND 645 PM EDT...LANGLEY AROUND 650 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Jul 8, 6:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 619 PM EDT SUN JUL 8 2012 KYZ108-109-112-082300- MAGOFFIN-WOLFE-BREATHITT- 619 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 PM EDT SUNDAY EVENING... WEST CENTRAL MAGOFFIN... EXTREME SOUTHEASTERN WOLFE AND NORTHEASTERN BREATHITT. AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROUSSEAU...OR 8 MILES EAST OF JACKSON...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BAYS AROUND 625 PM EDT...GUAGE AROUND 635 PM EDT...CORNELIA AROUND 640 PM EDT... LAMBRIC AROUND 650 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Jul 8, 6:26 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 626 PM EDT SUN JUL 8 2012 KYZ120-082300- PIKE- 626 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 700 PM EDT SUNDAY EVENING... NORTHEASTERN PIKE. AT 626 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELFRY...OR NEAR WILLIAMSON...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...AFLEX AROUND 635 PM EDT...PHELPS AROUND 650 PM EDT...BUSKIRK AROUND 700 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY.
Special weather statement, Jul 8, 6:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 653 PM EDT SUN JUL 8 2012 KYZ044-050>052-058>060-104-106-108-082330- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN- WOLFE- 653 PM EDT SUN JUL 8 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT SUNDAY EVENING... MENIFEE... SOUTHEASTERN MONTGOMERY... NORTHWESTERN MORGAN... POWELL... ROWAN... NORTHWESTERN WOLFE... BATH... EXTREME NORTHWESTERN ELLIOTT... NORTHERN ESTILL AND FLEMING. AT 653 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEPTON TO SALT LICK TO KNOWLTON TO VAUGHNS MILL...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FLEMINGSBURG TO 7 MILES EAST OF OWINGSVILLE TO STANTON...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRANGE CITY AROUND 700 PM EDT...FITCHBURG AROUND 705 PM EDT...KNOWLTON AROUND 710 PM EDT...FURNACE AROUND 715 PM EDT...FAGAN AROUND 720 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 34 min |
| Jul 8, 3:53 PM EDT | Areal Flood Advisory | JKL | Fleming | 61 min |
| Jul 8, 4:47 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 28 min |
| Jul 8, 5:30 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Wolfe | 45 min |
| Jul 8, 5:31 PM EDT | Areal Flood Advisory | JKL | Morgan | 119 min |
| Jul 8, 6:07 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 3 hr |
| Jul 8, 6:34 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more | 2 hr |
| Jul 8, 6:52 PM EDT | Areal Flood Advisory | JKL | Fleming | 98 min |
| Jul 8, 7:12 PM EDT | Areal Flood Advisory | JKL | Pulaski | 78 min |
| Jul 8, 7:31 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle | 44 min |
| Jul 8, 7:47 PM EDT | Areal Flood Advisory | JKL | Pike | 103 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.